Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 129, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 5, 2024, 3:28 PM EST for Barrow County, Jackson County, Georgia. It took effect at Mar 6, 2024, 3:06 PM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2024, 3:28 PM EST (20:28 UTC)
- In effect from
- Mar 6, 2024, 3:06 PM EST
- Expired
- Mar 6, 2024, 1:32 PM EST
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River near Arcade (ACDG1).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
876
WGUS42 KFFC 052028
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
328 PM EST Tue Mar 5 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
For the Middle Oconee River...including Auburn, Winder, Arcade,
Athens...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Wednesday morning at 600 AM EST.
&&
GAC013-157-061100-
/O.NEW.KFFC.FL.W.0129.240306T2029Z-240307T2000Z/
/ACDG1.1.ER.240306T2029Z.240307T0000Z.240307T1321Z.NO/
328 PM EST Tue Mar 5 2024
...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From Wednesday afternoon to Thursday afternoon.
* IMPACTS...At 18 feet, Minor flooding continues in the woodlands...
fields and pasture upstream and downstream from the gage at
Georgia Highway 82. A few dirt access roads and a residential yard
just downstream will be flooded with up to two feet of water.
* ADDITIONAL DETAILS...
- At 2:30 PM EST Tuesday the stage was 4.6 feet.
- Forecast...The river is expected to rise above established
flood stage of 16 feet tomorrow afternoon and rise to a crest
of 18.4 feet tomorrow evening. It will then fall below flood
stage Thursday morning.
- Flood stage is 16 feet.
- Flood History...This crest compares to a previous crest of
18.6 feet on 02/17/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$2 follow-up statements
150
WGUS82 KFFC 061021
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
521 AM EST Wed Mar 6 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Barrow and Jackson
Counties.
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Oglethorpe, Oconee and
Greene Counties.
For the Middle Oconee River...including Auburn, Winder, Arcade,
Athens...Minor flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 530 PM EST.
&&
GAC013-157-062230-
/O.EXT.KFFC.FL.W.0129.240306T2006Z-240307T2017Z/
/ACDG1.1.ER.240306T2006Z.240307T0000Z.240307T1417Z.NO/
521 AM EST Wed Mar 6 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Middle Oconee River near Arcade.
* WHEN...From this afternoon to tomorrow afternoon.
* IMPACTS...At 18 feet, Minor flooding continues in the woodlands...
fields and pasture upstream and downstream from the gage at
Georgia Highway 82. A few dirt access roads and a residential yard
just downstream will be flooded with up to two feet of water.
* ADDITIONAL DETAILS...
- At 4:30 AM EST Wednesday the stage was 6.1 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 18.6 feet this evening. It
will then fall below flood stage late tomorrow morning.
- Flood stage is 16 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
GAC133-219-221-062230-
/O.EXT.KFFC.FL.W.0133.240308T0045Z-240309T1120Z/
/PNFG1.1.ER.240308T0045Z.240308T1200Z.240309T0520Z.NO/
521 AM EST Wed Mar 6 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY EVENING TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Penfield.
* WHEN...From Thursday evening to Saturday morning.
* IMPACTS...At 15 feet, Minor flooding continues to expand into
fields...woodlands and pastures...mainly on the right bank of the
river...upstream and downstream from the gage on the Georgia
Highway 15 bridge.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Wednesday the stage was 6.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 14.3 feet Friday morning. It
will then fall below flood stage early Saturday morning.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8326
$$239
WGUS82 KFFC 061832
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
132 PM EST Wed Mar 6 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Middle Oconee River near Arcade affecting Jackson and Barrow
Counties.
GAC013-157-061945-
/O.CAN.KFFC.FL.W.0129.240306T2006Z-240306T1832Z/
/ACDG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
132 PM EST Wed Mar 6 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Middle Oconee River near Arcade.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Wednesday the stage was 12.2 feet and was
near crest.
- Forecast...The river is expected to fall through the night
and Thursday reaching 6.0 feet by tomorrow evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 2:52 PM EST, 36 minutes earlier.
Area forecast discussion, Mar 5, 2:52 PM EST, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Tue Mar 5 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 249 PM EST Tue Mar 5 2024 Widespread showers with the occasional thunderstorm will overspread the outlook area tonight and linger well into tomorrow. On average, one to two inches of rain is likely with locally higher amounts possible. The rain should begin to end from west to east by late morning to early afternoon tomorrow. 250mb jet dynamics and a potent mid level shortwave will combine to provide broad lift across the CWA tonight and early tomorrow. The mid/upper systems will coincide with a surface low that will move across central portions of the CWA. Surface instability is minimal, but with strong forcing in the mid levels, some embedded thunder is possible within the showers. With PWATs close to an inch and a half across much of GA, locally heavy rainfall will definitely be possible. Any thunderstorm that develops will be capable of producing potentially heavy downpours. NListemaa && .LONG TERM... (Thursday morning through next Monday) Issued at 249 PM EST Tue Mar 5 2024 Looking at the long term, starting Thursday we will see a break in the rainfall as the next wave develops to our west. Friday into Saturday at shortwave looks to move through the overall pattern resulting in increased moisture. The cold front that moves through in the short term is forecast to lift northward at the same time as this energy swing eastward which is forecast to result in increased rainfall to setup along that warm frontal boundary. With this will come a setup that is conducive to flooding potential for Friday into Saturday. On the higher end we are looking at up to 5" along that frontal boundary and from 2-4" everywhere else. Currently the frontal boundary looks to lift to the Columbus-Macon line which is where the axis of heaviest rainfall looks to setup. There has been model variance so this could change the next day or two before the event. Following this wave into the weekend, ridging sets up over the eastern CONUS which will lead to drier conditions and temps rebounding into the 60-70 degree range. Hernandez && .AVIATION... (18Z TAFS) Issued at 1213 PM EST Tue Mar 5 2024 An upper level disturbance will bring widespread rainfall to the area later this afternoon/evening and overnight. Do think cigs will go down pretty quickly late this afternoon and remain IFR through early tomorrow afternoon. Generally 3-6sm shra expected, but there could be periods where the vsbys are lower in the heavier showers. Thunder chances are too small to mention at this time. East winds should shift to the west side by 09-11Z Wed. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 57 67 47 73 / 100 80 20 0 Atlanta 57 68 50 72 / 100 60 10 0 Blairsville 52 62 45 70 / 100 80 20 0 Cartersville 55 68 47 73 / 100 60 10 0 Columbus 61 74 51 77 / 70 20 10 0 Gainesville 55 67 48 71 / 100 70 10 0 Macon 60 72 50 75 / 90 30 10 0 Rome 56 70 48 73 / 100 80 10 0 Peachtree City 57 70 48 74 / 90 40 10 0 Vidalia 61 75 53 76 / 100 40 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Mar 5, 11:48 AM EST, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EST Tue Mar 5 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EST Tue Mar 5 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain showers and isolated thunderstorms are expected in the region today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain showers and isolated thunderstorms will conclude by Wednesday afternoon. Rainfall totals of 1 to 2 inches are expected. Widespread rainfall and scattered thunderstorms are expected Friday and Saturday. Heavy rainfall could lead to flooding Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:34 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 43 hr |
| Mar 5, 3:38 PM EST | River Flood Warning | FFC | Newton, Rockdale | 4 days |
| Mar 5, 3:45 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 5 days |
| Mar 5, 3:48 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 6 days |
| Mar 5, 3:54 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 7 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.